Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 8, 2021Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 8, 2021, 6:26 PM EDT for Okeechobee County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 6:26 PM EDT (22:26 UTC)
Expired
Jul 8, 2021, 7:00 PM EDT
In force
34 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS82 KMLB 082226
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Thu Jul 8 2021

FLZ058-082300-
Okeechobee-
626 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OKEECHOBEE COUNTY...

At 625 PM EDT, a strong thunderstorm was located near Okeechobee,
moving southeast at 5 mph.

Wind gusts up to 50 mph and funnel clouds are possible with this 
storm.

Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
      2717 8088 2716 8089 2717 8091 2719 8091
      2720 8094 2722 8095 2722 8097 2723 8099
      2725 8098 2726 8100 2730 8100 2730 8103
      2738 8068 2712 8068
TIME...MOT...LOC 2225Z 294DEG 5KT 2729 8082 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:03 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 8, 4:03 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
403 PM EDT Thu Jul 8 2021

.DISCUSSION...
Current-Tonight... Early start to convection today, with scattered
to numerous showers and lightning storms ongoing. The east coast sea
breeze is currently pushing inland from Brevard county southward.
Boundary collisions between the west and east coast sea breezes,
along with outflow boundaries, will spark additional showers and
lightning storms later this afternoon and early evening. Cell
movement is towards the east around 15-20 mph. A few showers and
storms may linger through midnight. Afternoon highs will be in the
upper 80s to low 90s, with overnight lows in the low to mid 70s.

Friday... An upper level high pressure system will set up over the
Florida peninsula as Tropical Elsa continues to push northeast along
the New England coast through the day on Friday. At the surface, a
ridge axis will continue to be over the local area, slightly pulling
off into the Atlantic waters in the afternoon and evening. Winds
will be southerly around 5-10 mph before backing to the southeast
along the coast in the afternoon as the east coast sea breeze
passes. The east coast sea breeze will collide with the west coast
sea breeze once again in the afternoon across the interior. This
will  allow for scattered to numerous showers and lightning storms
to form, and eventually push out towards the Atlantic. Forecast
soundings further supports high convection chances with PW values
ranging from 1.98-2.20" across east central FLorida. Rain chances
will be 60-70 percent in the afternoon and early evening across the
local area with the highest chances occurring along the interior.
Afternoon highs will be warm with highs in the upper 80s to low 90s.
Overnight lows will be in  low 70s except along the coast from
Brevard southward where lows will be in the mid 70s.

Saturday...(Modified Previous Discussion) As Elsa continues to
pull northeastward through New England and, eventually, into
Canada, the pressure gradient locally will remain fairly weak,
with ridging just beginning to develop. Thus, light southerly flow
in the morning will be overtaken by the inland progressing sea
breeze in the afternoon, eventually colliding with the west coast
sea breeze across the interior. Ample moisture, on the order of
2+", will allow for scattered to numerous showers and lightning
storms to develop along the collision. So, have PoPs generally
50-60 percent, with the highest chances across the interior
counties. With little shear to speak of and very modest lapse
rates in the forecast soundings, not expecting anything in the way
of severe thunderstorms. But, isolated strong wind gusts and
small hail will be possible in the strongest storms. A few showers
and storms may push eastward into the coastal waters into the
evening hours. Highs will be in the upper 80s to low 90s under
mostly cloudy skies. Overnight lows in the low to mid-70s.

Sunday-Wednesday...(Previous Discussion) By Sunday, mid-level
ridging developing over the western Atlantic will help to usher in
onshore flow. This will then become well established through mid-
week, with the mid-level ridge strengthening and low-level high
pressure settling in off of the Carolina coast. Locally,
increasingly onshore flow will help to confine much of the afternoon
convection to the western side of the peninsula; thus, decreasing
PoPs slightly to around 50-60% area-wide each day. In addition, high
pressure will filter in some drier air, with PWATs falling below 2".
If the GFS is to be believed, possibly to as low as 1.5" Wednesday
afternoon/evening, so will have to see how much this limits
convection. Typical summertime heat prevailing, with highs in the
upper 80s to low 90s each afternoon and morning lows in the low to
mid-70s.

&&

.AVIATION...
TAF locations will start off with scattered thunderstorms before
diminishing this evening around 00Z. Outside of showers and
thunderstorms, VFR conditions are expected with light winds from the
south-southwest and variable light winds overnight before increasing
shortly after sunrise from the southwest.

&&

.MARINE...
Current-Tonight... Early start to convection this afternoon, with
scattered to numerous showers and lightning storms ongoing across
the interior that are moving eastward and out towards the Atlantic.
Cell movement is towards the east around 15-20 KT. Additional
showers and storms are expected to form this afternoon and push out
into the Atlantic. A few showers and isolated lightning storms will
be possible before midnight. Current buoy observations shows seas
are 2 ft with winds around 8 KT. Winds will be S/SE this afternoon
around 10 KT before veering southerly overnight. Seas will continue
to be 1-3 ft through the time period.

Friday- Favorable boating conditions, as an upper level high
pressure system sets up over the adjacent waters. Deep moisture will
continue to be present through the day. Scattered showers and
lightning storms are expected to push from the shore, moving
eastward out into the Atlantic in the afternoon and evening hours.
Winds will be southerly around 5 KT in the morning before backing to
the SE at around 5-10 KT in the afternoon as the sea breeze forms.
Seas will be 1-3 ft.

Saturday...(Modified Previous Discussion) Scattered to numerous
showers and lightning storms expected across the interior in the
afternoon, a few of which may drift towards the Atlantic waters in
the evening hours. Light generally southerly flow during the
overnight hours becoming S/SE at around 5-10kts each afternoon as
the sea breeze develops. Seas 1-3ft.

Sunday-Tuesday...(Previous Discussion) Ridging develops and
strengthens over the western Atlantic into mid-week, producing
progressively onshore flow. Winds increasing to around 10-12kts each
afternoon, while the E/SE flow keeps much of the afternoon
convection on the western side on the peninsula. Seas 2-3ft,
increasing to 3-4ft on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  73  89 /  20  60  20  50
MCO  74  92  73  89 /  30  70  30  60
MLB  75  89  75  89 /  30  60  30  60
VRB  74  90  74  89 /  40  60  30  60
LEE  75  90  74  89 /  10  60  20  60
SFB  75  92  75  90 /  20  60  30  50
ORL  76  92  75  90 /  20  70  30  60
FPR  74  90  74  89 /  40  60  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Volkmer/Fehling
Hazardous weather outlook, Jul 8, 3:57 AM EDT, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
357 AM EDT Thu Jul 8 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
357 AM EDT Thu Jul 8 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and isolated lightning storms could initiate
north of I-4 later this morning and early afternoon. A higher
chance for showers and storms will exist later in the afternoon
and early evening through sea breeze and boundary collisions with
peak heating. Numerous showers and scattered thunderstorms this
afternoon and early evening will move slowly toward the northeast
or east at 5 to 10 mph. Primary storm threats include frequent
cloud to ground lightning strikes, torrential downpours leading to
rainfall amounts of 1 to 2 inches in a short amount of time, and
wind gusts to around 45 mph. Move indoors to safety at the first
sign of threatening skies, or if you hear thunder.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches today. Remember to swim only
within sight of a lifeguard and never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms today will have the potential to produce wind
gusts of 35 knots or a little higher over inland lakes, the
Intracoastal Waterway, and adjacent Atlantic from this morning
through around sunset. Frequent lightning and locally higher
waves are also likely. Boaters should be on the lookout for
storms approaching from the west.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Expect a return to a normal summertime pattern of mainly afternoon
and evening showers and lightning storms each day. Threats will be
locally heavy downpours, occasional to frequent lightning, and
gusty winds. A Moderate risk of dangerous rip currents will
continue through the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Sedlock

In the hours before

Special weather statement, Jul 8, 12:30 PM EDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1230 PM EDT Thu Jul 8 2021

FLZ041-044>046-081700-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
1230 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND NORTHWESTERN ORANGE
COUNTIES UNTIL 100 PM EDT...

At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm
near Apopka, moving northeast at 20 mph.

Wind gusts to 40 to 45 mph will be possible with this storm.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2871 8166 2884 8142 2891 8134 2872 8109
      2866 8127 2848 8166 2857 8166 2858 8165
      2859 8166
TIME...MOT...LOC 1629Z 237DEG 17KT 2870 8154

Volkmer
Special weather statement, Jul 8, 12:33 PM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1233 PM EDT Thu Jul 8 2021

FLZ144-081715-
Southern Lake County FL-
1233 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
115 PM EDT...

At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lake Louisa, or 13 miles south of Groveland,
moving northeast at 20 mph.

Wind gusts to 45 mph will be possible with this storm.

Locations impacted include...
Clermont and Lake Louisa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2844 8196 2858 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1632Z 237DEG 17KT 2837 8191

Volkmer
Special weather statement, Jul 8, 12:49 PM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1249 PM EDT Thu Jul 8 2021

FLZ041-141-081730-
Coastal Volusia FL-Inland Volusia FL-
1249 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VOLUSIA COUNTY UNTIL
130 PM EDT...

At 1247 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Maytown, or 8 miles southwest of Edgewater, moving
northeast at 20 mph.

Wind gusts of 40 to 45 mph will be possible with this storm.

Locations impacted include...
Deltona, Port Orange, New Smyrna Beach, Edgewater and Orange City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2908 8089 2882 8070 2879 8097 2869 8097
      2869 8102 2875 8106 2878 8105 2881 8107
      2883 8111 2882 8113 2881 8112 2879 8114
      2879 8118 2880 8118 2891 8133 2912 8091
TIME...MOT...LOC 1647Z 246DEG 19KT 2890 8102

15
Local storm report, Jul 8, 2:17 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
217 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     4 NNE PORT SAINT JOHN   28.53N 80.77W
07/08/2021  M40 MPH          Brevard            FL   OTHER FEDERAL

            GUST TO 40 MPH/35 KT FROM THE NW AT USSF TOWER 1007.

&&

JC
Local storm report, Jul 8, 2:27 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
227 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     3 E HAULOVER CANAL      28.74N 80.70W
07/08/2021  M45.00 MPH       Brevard            FL   OTHER FEDERAL

            GUST TO 45 MPH/39 KT FROM THE WNW AT USSF TOWER 0019.

0220 PM     TSTM WND GST     7 SSW PLAYALINDA BEACH  28.56N 80.67W
07/08/2021  M43.00 MPH       Brevard            FL   OTHER FEDERAL

            GUST TO 43 MPH/37 KT FROM THE NW AT USSF TOWER 0509.

&&

JC
Special weather statement, Jul 8, 6:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Thu Jul 8 2021

FLZ058-082300-
Okeechobee-
626 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OKEECHOBEE COUNTY...

At 625 PM EDT, a strong thunderstorm was located near Okeechobee,
moving southeast at 5 mph.

Wind gusts up to 50 mph and funnel clouds are possible with this
storm.

Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
      2717 8088 2716 8089 2717 8091 2719 8091
      2720 8094 2722 8095 2722 8097 2723 8099
      2725 8098 2726 8100 2730 8100 2730 8103
      2738 8068 2712 8068
TIME...MOT...LOC 2225Z 294DEG 5KT 2729 8082

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:30 PM EDTSpecial Weather StatementMLBOrange30 min
Jul 8, 12:33 PM EDTSpecial Weather StatementMLBLake42 min
Jul 8, 12:43 PM EDTSpecial Marine WarningMLB62 min
Jul 8, 12:49 PM EDTSpecial Weather StatementMLBVolusia41 min
Jul 8, 1:04 PM EDTSevere Thunderstorm WarningMLBLake, Orange26 min
Jul 8, 2:02 PM EDTSpecial Marine WarningMLB88 min
Jul 8, 2:53 PM EDTSpecial Marine WarningMLB67 min
Jul 8, 3:11 PM EDTSpecial Marine WarningMLB94 min
Jul 8, 4:07 PM EDTAreal Flood AdvisoryMLBBrevard83 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.